Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 96, NWS Miami, FL

July 14, 2007Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 14, 2007, 5:11 PM EDT for Palm Beach County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2007, 5:11 PM EDT (21:11 UTC)
Expired
Jul 14, 2007, 6:15 PM EDT
In force
64 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2387 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 142113
SVRMFL
FLC099-142215-
/O.NEW.KMFL.SV.W.0096.070714T2111Z-070714T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 615 PM EDT

* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM POSSIBLY PRODUCING PENNY SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES 
SOUTH OF  CANAL POINT. THIS STORM WAS MOVING NORTH AROUND 10 MPH. 

* THE STORM WILL AFFECT...

  RURAL CENTRAL AND WESTERN PALM BEACH COUNTY
  INCLUDING THE TOWN OF BELLE GLADE

AND SURROUNDING COMMUNITIES.

LAT...LON 2664 8067 2662 8047 2689 8044 2691 8064

$$

JR
2 follow-up statements
000
WWUS52 KMFL 142144
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
538 PM EDT SAT JUL 14 2007

FLC099-142215-
/O.CON.KMFL.SV.W.0096.000000T0000Z-070714T2215Z/
PALM BEACH FL-
538 PM EDT SAT JUL 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

AT 534 PM EDT...A SEVERE THUNDERSTORM LOCATED 12 MILES SOUTH OF 
CANAL POINT...WILL CONTINUE TO MOVE NORTH AT 10 MPH. WIND GUSTS TO 
60 MPH ALONG WITH PENNY TO QUARTER-SIZE HAIL IS POSSIBLE ALONG 
WITH LOCALLY HEAVY DOWNPOURS. 

RADAR ESTIMATES OF 1 TO 2 INCHES OF RAIN COULD FALL IN 1 HOUR. 
LOW LYING AND FLOOD PRONE AREAS COULD SEE TEMPORARY FLOODING. 

COMMUNITIES THAT WILL BE AFFECTED ARE BELLE GLADE...OKEELANTA AND 
SOUTH BAY. 

THIS THUNDERSTORM COMPLEX WILL MOVE TOWARD LAKE OKEECHOBEE WITH ALL 
COMMUNITIES FROM MOORE HAVEN AROUND THE SOUTHERN PORTION OF THE LAKE 
TO CANAL POINT BECOMING AFFECTED BY THESE THUNDERSTORMS. 

LAT...LON 2664 8067 2662 8047 2689 8044 2691 8064

$$

JR
000
WWUS52 KMFL 142215
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
610 PM EDT SAT JUL 14 2007

FLC099-142220-
/O.EXP.KMFL.SV.W.0096.000000T0000Z-070714T2215Z/
PALM BEACH FL-
615 PM EDT SAT JUL 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY
EXPIRED AT 615 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
WEAKENED AND MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

THUNDERSTORMS THOUGH REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY 
WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL WILL STILL BE 
POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE 
LATEST UPDATES.

LAT...LON 2664 8067 2662 8047 2689 8044 2691 8064

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:38 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 14, 2:38 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT SAT JUL 14 2007

.DISCUSSION...A FAIRLY COMPLICATED WEATHER PATTERN BUT IN THE END
AM EXPECTING A TYPICAL DIURNAL SUMMERTIME CONVECTIVE PATTERN TO
PREVAIL THROUGH THE PERIOD...MEANING MOSTLY TRANQUIL NIGHTS WITH
ISD/SCT SHRA/TSRA POSSIBLE ALONG THE EAST COAST...THEN SCATTERED
STORMS DEVELOPING EACH AFTERNOON FAVORING INTERIOR AREAS EACH
AFTERNOON. NOW TO THE FORECAST DETAILS/CHALLENGES...

FOR THE REST OF THE AFTERNOON INTO EARLY THIS EVENING...FORECAST
LOOKS ON TRACK. EXPECT SHRA/TSRA TO CONTINUE TO DEVELOP AND BECOME
CONCENTRATED ACROSS THE LAKE OKEECHOBEE REGION WHERE THE
ATLANTIC/GULF SEA BREEZES MEET. REST OF THE NIGHT IS EXPECTED TO
BE MOSTLY QUIET BUT ISOLATED ACTIVITY COULD IMPACT THE EAST COAST
OVERNIGHT...AS MOISTURE CONTINUES ON THE INCREASE.

MOVING PRECIPITABLE WATER IMAGERY SHOWS DEEPER MOISTURE MOVING
INTO THE AREA FROM THE SE...AND GFS IS MORE AGGRESSIVE WITH ITS
LATEST RUN...PUSHING PWATS UP TO NEAR 2 INCHES ON SUNDAY.
DECIDED TO ADJUST POPS UP SLIGHTLY FOR TOMORROW...BUT TOOK A
COMPROMISE BETWEEN NAM AND GFS. CONVECTION TOMORROW IS EXPECTED TO
FAVOR INTERIOR/GULF COASTAL LOCATIONS WHERE SEA BREEZE
CONVERGENCE SHOULD MAXIMIZE. THIS A RESULT OF THE SURFACE ATLANTIC
RIDGE BEING LOCATED ACROSS CENTRAL FL SUNDAY...RESULTING IN A
PREVAILING ESE WIND FLOW.

WEATHER PATTERN NEXT WEEK WILL FEATURE THE ATLANTIC RIDGE TO OUR
NORTH CONTINUING AN ESE WIND FLOW. A TROPICAL WAVE...WHICH IS JUST
EAST OF THE WINDWARD ISLANDS...WILL MOVE SOUTH OF THE AREA
SOMETIME LATE TUE OR WED. HOWEVER...IF YOU LOOK AT THE 700-850MB
WIND PATTERN IT DOES NOT MATCH WELL WITH THE WAVE AXIS. WIND FLOW
AT THIS LEVEL SHOWS A LOW/MID LEVEL TROUGH WELL OUT AHEAD OF THE
WAVE NOW CROSSING THE ISLANDS. IN COLLABORATION WITH TAFB...IT HAS
BEEN ASSESSED THAT THIS FEATURE HAS DEVELOPED AS A RESULT OF A
REFLECTION AT LOWER LEVELS FROM THE UPPER LEVEL LOW WHICH IS JUST
NORTH OF THE ISLANDS. IN FOLLOWING THESE FEATURES ALONG...GFS
SHOWS THIS LOW/MID LEVEL INDUCED TROUGH TO MOVE ACROSS THE AREA ON
MONDAY WITH THE ACTUAL WAVE MOVING SOUTH OF THE AREA LATE
TUE/WED...THOUGH ASSOCIATED MOISTURE WILL STEADILY INCREASE MID
WEEK. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE FCST DURING THIS
PERIOD...THOUGH DID INCREASE POPS SLIGHTLY EAST COASTAL AREAS ON
MONDAY DUE TO THE EXPECTATION OF MORE CONVERGENCE ON A SYNOPTIC
SCALE MOVING EAST TO WEST ACROSS THE AREA ASSOCIATED WITH THE
LOW/MID LEVEL TROUGH ON MONDAY.

&&

.AVIATION...MOSTLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
BRIEF PERIODS OF MVFR ARE POSSIBLE THIS AFTERNOON AND INTO THE
EARLY EVENING AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP AND
CEILINGS POSSIBLY DEVELOP AROUND 3KFT. THE HIGHEST CHANCE OF MVFR
CONDITIONS WILL BE AROUND PBI WHERE THE SEA BREEZE IS STILL IN THE
VICINITY AND STORM MOTION MAY DRIVE CELLS FROM THE INTERIOR TOWARD
THE COAST.

&&

.MARINE...WINDS WILL PREVAIL OUT OF THE EAST TO SOUTHEAST THROUGH
NEXT WEEK AS THE SURFACE RIDGE WILL REMAIN ANCHORED NORTH OF THE
LOCAL WATERS.

&&

.FIRE WEATHER...NO CONCERNS AS MOISTURE WILL REMAIN HIGH ACROSS
THE AREA. OF COURSE LIGHTNING STRIKES WILL BE A THREAT EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  89  80  89 / 20 40 20 50
FORT LAUDERDALE  80  90  80  89 / 20 40 20 50
MIAMI            80  91  80  89 / 20 40 20 50
NAPLES           77  93  76  92 / 20 50 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE WEATHER...57/DG
AVIATION...04/AT
Hazardous weather outlook, Jul 14, 9:20 AM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
920 AM EDT SAT JUL 14 2007

FLZ063-066>075-168-172>174-150215-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
920 AM EDT SAT JUL 14 2007

...SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING HOURS ACROSS SOUTH FLORIDA WITH MOST
ACTIVITY CONCENTRATED OVER INTERIOR SECTIONS. THE ACTIVITY IS LIKELY TO
DEVELOP OVER PORTIONS OF THE EAST COAST METRO AREAS LATER IN THE
MORNING AND SLOWLY DRIFT INLAND. ADDITIONAL ACTIVITY IS EXPECTED
TO DEVELOP ALONG THE WEST COAST SEA BREEZE BUT IS EXPECTED TO
REMAIN CONFINED AWAY FROM THE IMMEDIATE NAPLES AREA AND PUSH
INLAND. THE MAIN CONCERNS WITH ANY STRONG STORM THAT DEVELOPS
TODAY WILL BE FREQUENT LIGHTNING, LOCALLY HEAVY RAIN, GUSTY WINDS
TO AROUND 50 MPH, AND POSSIBLY SMALL HAIL TO DIME SIZE.

WIND: DURING THE AFTERNOON AND EARLY EVENING HOURS SOME
THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50
MPH. THE GREATEST THREAT WILL BE ACROSS INTERIOR SECTIONS OF SOUTH
FLORIDA WHERE DAYTIME HEATING WILL BE THE GREATEST.

HAIL: THERE IS A SLIGHT CHANCE IF STRONG STORMS DO DEVELOP TODAY
SMALL HAIL TO DIME SIZE MAY OCCUR. THIS THREAT WILL BE GREATEST
ACROSS INTERIOR SOUTH FLORIDA DURING THE AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL CONTINUE MAINLY DURING EACH AFTERNOON
AND EARLY EVENING. LOCALLY HEAVY RAINFALL AND GUSTY WINDS CAN BE EXPECTED
WITH ANY STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:50 PM EDTSpecial Marine WarningMFL55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.